MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME DREAMWIRE 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME DREAMWIRE 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome dreamwire 44 was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the truetome dreamwire 44 preloaded was "intruduced" to a biopsy channel to perform a sphincterotomy, the physician noticed that the cutting wire was detached from the catheter during wire tensioning.Reportedly, no part of the device was detached inside the patient.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome dreamwire 44 was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the truetome dreamwire 44 preloaded was intruduced to a biopsy channel to perform a sphincterotomy, the physician noticed that the cutting wire was detached from the catheter during wire tensioning.Reportedly, no part of the device was detached inside the patient.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: visual examination of the returned device revealed that the cutting wire was broken, bent and blackened.There was no other issue noted.The complaint was consistent with the reported event of cutting wire broke.It is most likely that a peak of voltage could have caused the failures noted or if the device was not in contact with the tissue when it was energized.Therefore, the most probable root cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
TRUETOME DREAMWIRE 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9561784
Report Number3005099803-2019-06437
Device Sequence Number14038795
Product Code KNS
UDI-Device Identifier08714729858737
UDI-Public08714729858737
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2021
Device Model NumberM00583190
Device Catalogue Number47407
Device Lot Number0023631060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR